What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 18, 6:55 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 18, 6:55 PM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
755 PM EDT Tue Jun 18 2024
.SYNOPSIS...
Hot and humid conditions with afternoon and evening
thunderstorms are expected through the entire week. A break in
the heat may not come until the end of the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
740 pm update...
Updated chances of precipitation to be coverage over the area
and lowered the PoPs till it was mostly isolated thunderstorms
rather than scattered. Mesoanalysis still shows bountiful
instability with mixed layer CAPE still around 3000. Given the
conditions storms will have to me monitored west and southwest
of the region to see if they become an MCS. If one develops, the
cold pool associated with the MCS could help it propagate into
our region and maintain convection through the overnight hours.
350 PM Update:
A bit of a messy setup is in place this afternoon due to very
light steering flows. Any isolated thunderstorms that have
developed have been rather slow moving with erratic storm
motions. These storms have tended to especially hang around
higher terrain areas. Some of these storms have briefly pulsed
up, resulting in some pockets of wind damage. This threat will
continue to be localized/not widespread the remainder of the
afternoon. In addition, with elevated PWATs, combined with the
slow/erratic storm motions, isolated instances of flash flooding
is possible.
Some lingering showers or thunderstorms will be possible
tonight, especially this evening with lingering CAPE present,
but the overall diurnal trend will continue and coverage will
be diminishing. Otherwise, a partly cloudy night is in store
with continued muggy conditions (lows only in the upper 60s to
mid 70s).
Rinse and repeat for Wednesday with pretty much a persistence
forecast being utilized. In other words, it will be another hot
and humid day with afternoon scattered showers and
thunderstorms. Highs are again expected to be in the upper 80s
to mid 90s, which may again depend on where/if thunderstorms
develop. Then similar conditions are expected Wednesday night
(warm/muggy with lows only in the upper 60s to lower 70s).
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
110 PM Update:
The short term period will feature more of the same weather; hot
and humid with scattered showers and thunderstorms as multiple
waves move around the periphery of the dominating ridge. This
creates a bit of a challenging forecast for temperatures, as it
is possible that clouds from thunderstorms/convective debris may
hold back temperatures a bit in spots, yet also increase dew
points. Widespread highs in the upper 80s to mid 90s are
expected on Thursday, with perhaps slightly cooler temperatures
on Friday with a greater chance of seeing afternoon showers and
thunderstorms. With ample CAPE in place, some thunderstorms may
become strong to severe both days. Limited shear will be present
on Thursday, but shear increases a bit on Friday, especially
along and north of the NY Thruway corridor.
While the current heat advisory goes through Thursday, it is
possible that this may need to be extended to include Friday at
a later time.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
110 PM Update:
Not much has changed in the long term period with more of the
same expected during the weekend (hot and humid with scattered
showers and thunderstorms, especially each afternoon). By
Sunday, the ridge starts to finally break down, but with an
approaching shortwave and cold front, coverage of showers and
thunderstorms will increase a bit Sunday and Sunday night. Then
temperatures cool down a bit for the beginning of next week, but
still remain a bit above normal. Depending on the timing of the
cold front, scattered showers and thunderstorms may linger into
Monday, before conditions dry out for Tuesday as high pressure
moves in.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR TAFs have been kept for most terminals over the next 24
hours. There will be isolated thunderstorms tonight and tomorrow
but coverage is minimal and chances of impacting an airport is
low. ELM has a chance at fog as dew points this afternoon stayed
above 70 so there is plenty of moisture for fog if the skies
stay clear through the night.
Another concern will be the evolution of thunderstorms S and W
of us early tonight as that could potentially become a cluster
of thunderstorms that propagate through the region late tonight
if they can amass together in the next few hours.
Outlook...
Wednesday afternoon through Sunday...Spotty restrictions
possible in showers and thunderstorms, with probabilities
increasing slowly in the later part of the period.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Thursday for PAZ038>040-043-044-
047-048-072.
NY...Heat Advisory until 8 PM EDT Thursday for NYZ009-015>018-
022>025-036-037-044>046-055>057-062.
Air Quality Alert until 11 PM EDT this evening for NYZ062.
Air Quality Alert from 11 AM to 11 PM EDT Wednesday for NYZ062.
&&
SYNOPSIS...BJG
NEAR TERM...AJG/BJG
SHORT TERM...BJG
LONG TERM...BJG
AVIATION...AJG/BJGHazardous weather outlook, Jun 18, 2:37 PM EST, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
337 PM EDT Tue Jun 18 2024
NYZ009-015-018-022>025-036-037-044>046-055-056-191945-
Northern Oneida-Yates-Onondaga-Steuben-Schuyler-Chemung-Tompkins-
Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-Broome-
337 PM EDT Tue Jun 18 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ016-017-191945-
Seneca-Southern Cayuga-
337 PM EDT Tue Jun 18 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
PAZ038-039-043-044-047-191945-
Bradford-Susquehanna-Wyoming-Lackawanna-Luzerne-
337 PM EDT Tue Jun 18 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ057-062-PAZ040-048-072-191945-
Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne-
337 PM EDT Tue Jun 18 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Special weather statement, Jun 18, 2:17 PM EST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Binghamton NY
317 PM EDT Tue Jun 18 2024
PAZ047-181945-
Luzerne PA-
317 PM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LUZERNE COUNTY
THROUGH 345 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Hazleton, or over Hazleton, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hazleton, West Hazleton, Freeland, Conyngham, Jeddo,
Woodside-Drifton, Drifton, Rock Glen, Drums, and Weston.
This includes the following highway exits...
Interstate 80 near 256.
Pennsylvania Interstate 81 between 143 and 151A and B.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4095 7621 4107 7604 4101 7584 4095 7588
4090 7603
TIME...MOT...LOC 1915Z 038DEG 10KT 4096 7603
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ESSpecial weather statement, Jun 18, 2:49 PM EST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Binghamton NY
349 PM EDT Tue Jun 18 2024
PAZ038-182015-
Bradford PA-
349 PM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BRADFORD COUNTY
THROUGH 415 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm near
Canton. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Canton, Troy, West Burlington, Alba, Le Roy, Grover, West Le Roy, and
Minnequa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4178 7683 4176 7659 4158 7670 4159 7685
4160 7688 4169 7689
TIME...MOT...LOC 1948Z 287DEG 3KT 4170 7680
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ESSpecial weather statement, Jun 18, 4:59 PM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Binghamton NY
559 PM EDT Tue Jun 18 2024
NYZ046-182230-
Otsego NY-
559 PM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL OTSEGO COUNTY
THROUGH 630 PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milford, or 9 miles south of Cooperstown, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Maryland, Westville, Milford, Schenevus, and Elk Creek.
This includes the following highway exits...
Interstate 88 near 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4250 7492 4259 7501 4269 7493 4255 7477
TIME...MOT...LOC 2159Z 226DEG 6KT 4257 7492
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JTCSpecial weather statement, Jun 18, 7:40 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Binghamton NY
840 PM EDT Tue Jun 18 2024
NYZ015-190100-
Yates NY-
840 PM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL YATES COUNTY
THROUGH 900 PM EDT...
At 839 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ferguson Corners, or 7 miles northwest of Penn Yan, moving northeast
at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Benton, Ferguson Corners, and Bellona Stn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4276 7701 4270 7709 4276 7722
TIME...MOT...LOC 0039Z 224DEG 8KT 4276 7714
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JTCSpecial weather statement, Jun 18, 7:53 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Binghamton NY
853 PM EDT Tue Jun 18 2024
NYZ016-190115-
Seneca NY-
853 PM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SENECA COUNTY
THROUGH 915 PM EDT...
At 853 PM EDT, Doppler radar was tracking a strong thunderstorm over
Geneva, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Seneca Falls, Waterloo, Canoga, Border City, Packwood Corners, Rose
Hill, and Mac Dougall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4287 7698 4287 7695 4298 7696 4299 7691
4286 7672 4276 7695 4278 7698
TIME...MOT...LOC 0053Z 224DEG 16KT 4286 7695
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JTCSpecial weather statement, Jun 18, 8:09 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Binghamton NY
909 PM EDT Tue Jun 18 2024
NYZ015-190145-
Yates NY-
909 PM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN YATES COUNTY
THROUGH 945 PM EDT...
At 909 PM EDT, Doppler radar was tracking a strong thunderstorm over
Benton, or near Penn Yan, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Penn Yan, Benton, Rushville, Ferguson Corners, Bellona Stn, and Milo
Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4276 7727 4276 7695 4271 7693 4265 7704
TIME...MOT...LOC 0109Z 227DEG 8KT 4273 7709
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JTC